MAUDE Adverse Event Report: HAEMONETICS CORPORATION CELL SAVER ELITE AUTOTRANSFUSION SYSTEM; CS ELITE PROCESSING KIT, 225ML

HAEMONETICS CORPORATION CELL SAVER ELITE AUTOTRANSFUSION SYSTEM; CS ELITE PROCESSING KIT, 225ML
Model Number CSE-P-225
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to patient confidentiality, the customer was not able to provide patient information or give any details of patients status.Haemonetics field service engineer inspected the device and there were no faults found.On june 11, 2021 haemonetics manufacturing performed a visual inspection of the received bowl from the cell saver® elite set - 125ml and confirmed blood in the inner core with a crack in the inner core base.Although there was no serious injury or harm, past reporting (1219343-2020-00001-01) indicates this particular malfunction on a similar device has been associated with a reported death event.The investigation of 1219343-2020-00001-01 indicated the inner core of the bowl malfunctioned via a crack but did not cause or contribute to the reported incident according to the surgeon that performed the surgery.Haemonetics decided to conservatively report inner core cracks that are confirmed by manufacturing due the event of the past report.
 
Event or Problem Description
On (b)(6) 2021, haemonetics was notified of air detected early error codes (122, 130, 280, 161, 115) and a required 9 unit transfusion which occurred during a procedure in the (b)(6), utilizing the cell saver® 5 autologous recovery system and cell saver® 5 set - 225ml.

Brand Name
CELL SAVER ELITE AUTOTRANSFUSION SYSTEM
Common Device Name
CS ELITE PROCESSING KIT, 225ML
Manufacturer (Section D)
HAEMONETICS CORPORATION
125 summer street
boston MA 02110
MDR Report Key12540554
Report Number1219343-2021-00122
Device Sequence Number11116745
Product Code CAC
UDI-Device Identifier10812747016537
UDI-Public(01)10812747016537(17)231123(10)0121024
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K120586
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2023
Device Model NumberCSE-P-225
Device Lot Number1120074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2021
Initial Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1